MAUDE Adverse Event Report: CAREFUSION ALARIS PCA EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCA EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10800173
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Pain (1994); Therapeutic Effects, Unexpected (2099); Inadequate Pain Relief (2388)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer¿s report of cracked and leaking tubing was confirmed to be cut and leaking tubing visual inspection found multiple cuts in the tubing (p/n 605980-000).Functional testing was performed.The set leaked from the previously observed cuts in the tubing.Closer inspection under a lab microscope observed the cuts to be spread randomly throughout the tubing.The cuts were different in length and directed in different directions.The root cause of the tubing leak was due to multiple cuts in the tubing.The root cause of the cuts could not be identified.
 
Event or Problem Description
It was reported that pca tubing cracked and leaked dilaudid onto the floor.The set was being used on a patient that was status post wound debridement, washout, and wound vac placement.This event caused the patient severe pain, as they did not receive most of their dose.There was no other patient harm.

Brand Name
ALARIS PCA EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8586419
Report Number9616066-2019-01196
Device Sequence Number2191659
Product Code FPA
UDI-Device Identifier10885403234385
UDI-Public10885403234385
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10800173
Device Catalogue Number10800173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8120, 8015, THERAPY DATE (B)(6) 2019
Outcome Attributed to Adverse Event Other;
Patient Age67 YR